The nurse is about to administer the next intravenous dose of tobramycin when

The nurse is about to administer the next intravenous

This preview shows page 32 - 35 out of 48 pages.

81. The nurse is about to administer the next intravenous dose of tobramycin when the client complains of vertigo and a ringing in the ears. What is the most appropriatenursing action?
Image of page 32
1.Hang the dose immediately.2.Check the client's pupillary responses.3.Give a dose of droperidol with the tobramycin.4.Withhold the dose and call the health care provider (HCP).Correct answer: 4Rationale: Tobramycin is an aminoglycoside. Ringing in the ears and vertigo are symptoms that may indicate dysfunction of the eighth cranial nerve. Ototoxicity is a toxic effect of therapy with aminoglycosides and could result in permanent hearing loss. The nurse should withhold the dose and notify the HCP. The remaining options are inappropriate nursing actions. 82.The client is receiving tobramycin intravenously every 8 hours. Which finding would indicateto the nurse that the client is experiencing an adverse medication effect? 83. A client has been given a prescription for sulfasalazine. Which allergy should the nurse assess for in the client prior to administration?
Image of page 33
Image of page 34
Image of page 35

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture